Florida, 2011Wildfire in Florida, August 7 to 8, 2011
August 7 to 8, 2011 · NWS JAX · 1 event in 1 county or zone
Sea breezes storms started a lightning fire near Hodges Blvd in Duval county. Gusty winds were also measured by storms at Mayport.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Sea breezes storms started a lightning fire near Hodges Blvd in Duval county. Gusty winds were also measured by storms at Mayport.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 7, 1:53 PM EST, 3 hours 37 minutes earlier.
Area forecast discussion, Aug 7, 1:53 PM EST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
253 PM EDT SUN AUG 7 2011
.CURRENTLY...ISOLD TO SCT CONVECTION HAS BEEN DEVELOPING OVER THE
REGION WITH ACTIVITY MOVING EWD. LAPS ANALYSIS RECENTLY SHOWED HIGH
INSTABILITY WITH LI OF -7 AND SBCAPE OF 3500-4000 J/G OVER PARTS OF
NE FL. TEMPS WERE IN THE MID TO UPPER 90S OUTSIDE OF CONVECTIVE
AREAS. MSAS ANALYSIS SHOWS WEAK TROUGHING FROM COASTAL SE GA TO THE
SUWANNEE VALLEY AREA. LLVL RIDGE AXIS IS LOCATED OVER CENTRAL GULF
TO THE FL STRAITS WITH WEAK T.D. EMILY MOVING QUICKLY ENE OVER THE
WRN ATLC.
.SHORT TERM...
TONIGHT...ISOLD TO SCT CONVECTION EXPECTED TONIGHT BEFORE
DISSIPATING AFTER MIDNIGHT. COULD BE SOME LINGERING ISOLD WEAK
CONVECTION LATE TONIGHT OVER SE GA WHERE SHORTWAVE TROUGH WILL BE
PRESENT. OTHERWISE...ANOTHER NIGHT OF MUGGY LOWS IN THE MID TO UPPER
70S. MON...LLVL RIDGE AXIS OVER THE FL STRAITS AND BROAD TROUGHING N
OF THE AREA WILL MAINTAIN WSWLY FLOW. PLENTY OF MOISTURE AVAILABLE
AND DAYTIME HEATING WILL KICK OFF EARLY START TO CONVECTION...FIRST
OVER THE WRN ZONES AND SPREADING EWD DURING PEAK HEATING. HIGH
MOISTURE...WEAK VORT LOBE ALOFT AND 500 MB TEMP A SHADE COOLER
SUGGESTS HIGH END SCT RAIN CHANCES...WITH NMRS SHOWERS AND STORMS
POSSIBLE OVER PARTS OF NE FL. TEMPS WILL MANAGE THE MID-UPPER 90S
STILL WITH 850 MB TEMPS STILL AROUND 20C. MON NIGHT...ISOLD TO SCT
CONVECTION WILL WIND DOWN AFTER DAYTIME HEATING IN THE
EVENING...THOUGH SOME ISOLD CONVECTION WILL BE POSSIBLE OVER OUR SW
ZONES FROM THE NE GULF TOWARD SUNRISE. TUE...MODELS SHOWS ABUNDANT
MOISTURE AGAIN WITH PWATS NEAR 2 INCHES. WEAK-MOD FORCING ALOFT FROM
MID LEVEL DISTURBANCES IS SUGGESTIVE OF AT LEAST SCT POPS AT THIS
TIME. TEMPS PROBABLY A SHADE LOWER AS LLVL THICKNESS DECREASES A
BIT. WED...MEAN AXIS OF BROAD AND DEEP LAYER TROUGH SHIFTS OFFSHORE
AND 12Z GFS IS CONSISTENT WITH 06Z RUN IN SHOWING DRIER AIR
BEGINNING TO FILTER INTO SE GA ON NW FLOW ALOFT. SCT POPS WILL
BE MOSTLY RESERVED FOR NE FL WHERE DEEPER MOISTURE WILL EXIST. WEAK
SFC TROUGH EXTENDING OVER S GA WILL DRIFT SWD THOUGH WINDS WILL
GENERALLY BE SW TO W. LITTLE RELIEF FROM THE HEAT WITH HIGHS IN THE
MID TO UPPER 90S. HEAT INDICES WILL PEAK AROUND 110 OVER PARTS OF
THE AREA SO CONDS WILL COME CLOSE TO ADVY.
.LONG TERM...THU-SUN.
LARGE SCALE PICTURE SHOWS MID-UPPER RIDGE ACROSS THE NRN GULF
OF MEXICO INTO PORTIONS OF CENTRAL FL FROM THU-FRI...DRIFTING A BIT
SWD DURING THE WEEKEND AS GREATER LARGE SCALE TROUGH DEVELOPS OVER
THE ERN PARTS OF THE NATION. A WEAK BACKDOOR FRONT WILL NUDGE A BIT
SWD THU AND FRI OVER CENTRAL AND S GA ON THU AND FRI...AND BECOME
DIFFUSE OVER THE AREA DURING THE WEEKEND AS THICKNESSES RISE IN
RESPONSE TO A SHORTWAVE TROUGHS WELL TO OUR N. THE GFS AND ECMWF ARE
SIMILAR SHOWING DRIER AIR OVER THE REGION ON THU BUT SHOWED
INCREASED PWATS FRI-SUN. FOR NOW...WILL DECREASE POPS A BIT THU AND
FRI BUT KEEP POPS NEAR NORMAL FOR THE WEEKEND AS MOISTURE COMES BACK
UP WITH PWATS NEAR 2 INCHES. MID LEVEL TEMPS MAY COOL 1-2 DEG MAKING
FOR A SLIGHTLY BETTER CHANCE FOR STRONGER STORMS. HIGHS WILL
GENERALLY RANGE IN THE MID 90S WITH MINS MID/UPPER 70S...DROPPING
INTO THE LOW/MID 70S TOWARD THE WEEKEND.
&&
.AVIATION...
ISOLATED TO WIDELY SCATTERED CONVECTION WILL BE CLOSELY MONITORED
AS IT MOVES WEST TOWARDS THE ATLANTIC COAST THIS AFTERNOON. VCTS
GROUPS WILL DO FOR NOW...BUT TIMELY AMENDMENTS WILL BE MADE IF
NEEDED. ANY IFR CONDITIONS IN THUNDERSTORMS WILL BE VERY BRIEF.
&&
.MARINE...
FORECAST REMAINS UNCHANGED AS WESTERLY FLOW REMAINS ESTABLISHED
DURING THE COMING WEEK. NOCTURNAL SURGES WILL NEAR SCEC LEVELS
(15 TO 20 KNOTS) OVER THE OFFSHORE WATERS THE NEXT COUPLE OF
NIGHTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 75 96 76 96 / 30 30 20 40
SSI 79 94 79 95 / 20 30 20 40
JAX 77 95 78 95 / 20 50 30 50
SGJ 78 93 78 94 / 30 50 30 40
GNV 76 93 76 94 / 20 50 30 50
OCF 75 93 76 93 / 20 50 30 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
SHASHY/SHULER/KEEGAN
Hazardous weather outlook, Aug 7, 9:02 AM EST, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1002 AM EDT SUN AUG 7 2011
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-081000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1002 AM EDT SUN AUG 7 2011
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
...DANGEROUS HEAT INDICES TODAY...
...MODERATE RISK OF RIP CURRENTS...
.DAY ONE...TODAY AND TONIGHT...
HIGH TEMPERATURES WILL RISE INTO THE MID TO UPPER 90S TODAY AND
COMBINED WITH HIGH HUMIDITIES WILL CREATE DANGEROUS HEAT INDICES
AROUND 105 TO 110 DEGREES. EXERCISE CAUTION WHEN OUTDOORS AND STAY
HYDRATED.
SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA TODAY. STORMS
WILL FIRST INITIATE ALONG THE WEST COAST LATE THIS MORNING...THEN
PROPAGATE AND DEVELOP FARTHER EAST THROUGH EARLY EVENING. A FEW
STORMS MAY BECOME TO STRONG AND CAPABLE OF PRODUCING STRONG GUSTY
WINDS AND FREQUENT LIGHTNING. LOCALLY HEAVY RAINFALL WILL ALSO BE
POSSIBLE. STORM MOTION WILL BE TO THE EAST AROUND 10 TO 15 MPH.
INCREASING SWELLS WILL ELEVATE THE RIP CURRENT RISK ALONG THE
COAST. PLEASE REFER TO THE SURF ZONE FORECAST FOR MORE INFORMATION.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED AT THE BEACHES ON MONDAY
DUE TO LONG PERIOD SWELLS.
DANGEROUS HEAT IS FORECAST THROUGH THE MIDDLE OF NEXT WEEK WITH HEAT
INDICES ABOVE 105 EACH AFTERNOON.
SCATTERED THUNDERSTORMS WILL OCCUR EACH AFTERNOON AND EVENING...WITH
ISOLATED STRONG TO SEVERE STORMS POSSIBLE EACH DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Aug 7, 2:45 PM EST, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
345 PM EDT SUN AUG 7 2011
FLZ038-072015-
FLAGLER-
345 PM EDT SUN AUG 7 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN FLAGLER
COUNTY FOR STRONG WINDS VALID UNTIL 415 PM EDT...
AT 345 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES NORTHWEST OF FLAGLER BEACH...
MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT
AREAS AROUND PALM COAST AND FLAGLER BEACH THROUGH 415 PM EDT. GUSTY
WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2937 8119 2956 8129 2960 8119 2946 8111
TIME...MOT...LOC 1945Z 287DEG 8KT 2948 8116
ZIBURA
Special weather statement, Aug 7, 3:52 PM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
452 PM EDT SUN AUG 7 2011
FLZ020-022-072115-
COLUMBIA-HAMILTON-
452 PM EDT SUN AUG 7 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
COLUMBIA AND EASTERN HAMILTON COUNTIES FOR STRONG WINDS AND EXCESSIVE
LIGHTNING VALID UNTIL 515 PM EDT...
AT 452 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES WEST OF BELMONT...OR 11 MILES
EAST OF JASPER...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL
ALSO AFFECT AREAS AROUND BELMONT THROUGH 515 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3054 8248 3033 8248 3046 8290 3059 8288
TIME...MOT...LOC 2052Z 269DEG 8KT 3050 8278
ZIBURA
Special weather statement, Aug 7, 4:51 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
551 PM EDT SUN AUG 7 2011
GAZ150-072215-
WARE-
551 PM EDT SUN AUG 7 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN WARE
COUNTY FOR STRONG WINDS VALID UNTIL 615 PM EDT...
AT 552 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER WARE COUNTY...OR 8 MILES SOUTH OF
WAYCROSS...MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL
IMPACT MAINLY RURAL AREAS OF THE INDICATED COUNTY THROUGH 615 PM EDT.
GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3115 8223 3102 8220 3102 8234 3105 8241
3114 8240
TIME...MOT...LOC 2152Z 284DEG 11KT 3110 8235
ZIBURASpecial weather statement, Aug 7, 5:19 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
619 PM EDT SUN AUG 7 2011
FLZ025-072245-
DUVAL-
619 PM EDT SUN AUG 7 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN DUVAL
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 645 PM
EDT...
AT 620 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER MAYPORT...MOVING EAST AT 10 MPH.
THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SAN PABLO...
NEPTUNE BEACH...MAYPORT...LITTLE TALBOT ISLAND...FORT CAROLINE AND
JACKSONVILLE BEACH THROUGH 645 PM EDT. EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3028 8150 3046 8150 3046 8140 3041 8140
3039 8138 3035 8139 3030 8138 3027 8138
TIME...MOT...LOC 2220Z 269DEG 10KT 3037 8140
CARROLLLocal storm report, Aug 7, 5:27 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
627 PM EDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM TSTM WND GST 1 WNW MAYPORT 30.39N 81.42W
08/07/2011 M44 MPH DUVAL FL ASOS
44 MPH WIND GUST REPORTED IN A THUNDERSTORM AT MAYPORT
ASOS.
&&
CARROLLWildfire, Duval
- When
- August 7, 5:30 PM EST to August 8, 5:16 AM EST
- Where
- Duval forecast zone
- Reported by
- Broadcast Media
A lightning fire started just south of Hodges Blvd and the J.T. Butler Blvd intersection. At 8 pm on 8/7, the news media reported that the fire burned 100 acres. By 6:16 am on the 8th, the fire had burned 100 to 200 acres.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Louisiana, August 7, 20111 death · 1 event
- Hail and Damaging Winds in South Dakota, August 7, 2011$2.9 million · 2.75 in hail · 21 events
- Hail in South Dakota, August 7, 2011$1.0 million · 2.5 in hail · 2 events
- Wildfire in Texas, August 7 to 15, 2011$333,000 · 5 events
- Damaging Winds in Missouri, August 7, 2011$227,000 · 61 kt wind · 10 events
- Hail and Damaging Winds in Nebraska, August 7, 2011$132,000 · 2.75 in hail · 21 events
- Hail and Damaging Winds in Kansas, August 7, 20116 injured · 1.5 in hail · 23 events
- Damaging Winds in Ohio, August 7, 2011$148,000 · 78 kt wind · 14 events
- Flash Flooding in West Virginia, August 7, 2011$200,000 · 3 events
- Flash Flooding and Damaging Winds in Arizona, August 7, 2011$127,000 · 66 kt wind · 9 events
- Hail and Damaging Winds in Alabama, August 7, 2011$125,000 · 52 kt wind · 5 events
- Lightning Strike in North Carolina, August 7, 2011$150,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 329628.